Flood, Clay
- When
- June 16, 6:00 PM CST to 10:00 PM CST
- Where
- Clay forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
30 of a foot above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The Fishing River near Mosby crested at 18.30 feet, or 0.30 of a foot above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 16, 3:13 PM CST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 PM CDT WED JUN 16 2004 .DISCUSSION... CURRENT REGIONAL WATER VAPOR IMAGERY SHOWS TWO HEALTHY SHORTWAVES...ONE OVER WESTERN IOWA...AND THE OTHER LIFTING INTO SOUTHERN MISSOURI. MEANWHILE...RADAR IMAGERY ILLUSTRATES A NEARLY STATIONARY LINE OF ELEVATED CONVECTION SANDWICHED IN BETWEEN THE TWO WAVES (WHICH DEVELOPED ALONG THE MSAS AND RUC PROGGED INSTABILITY AXIS). MAIN CONCERN WITH THIS LINE IS HEAVY RAINFALL...DUE TO THE LIGHT MID/UPPER LEVEL WIND REGIME. ALSO AN ISOLATED THREAT FOR HAIL. AFTER THIS LINE OF CONVECTION DIMINISHES AROUND SUNSET...ATTENTION SHIFTS TO ANTICIPATED MESOSCALE CONVECTIVE COMPLEX DEVELOPMENT TONIGHT. EXPECT THE COMPLEX TO DEVELOP OVER EASTERN KANSAS THIS EVENING...AND CRAWL SLOWLY EAST TONIGHT. THINK THE COMPLEX WILL HAVE A DIFFICULT TIME MAKING EASTWARD PROGRESSION...AND HAVE REDUCED POPS TO THE LOW CHANCE CATEGORY UNTIL AFTER 09Z THURSDAY. WILL MAINTAIN THE FLOOD WATCH IN EFFECT UNTIL NOON TOMORROW...DUE TO THE ONGOING CONVECTION AND POTENTIAL FOR RAINFALL EARLY THURSDAY MORNING FROM COMPLEX. NO CHANGE IN THE ACTIVE WEATHER PATTERN FORESEEN...AS THE FRONT SHOULD BE DICING THE FORECAST AREA IN HALF THURSDAY AFTERNOON. THE POTENTIAL LOOKS GOOD FOR ANOTHER NOCTURNAL COMPLEX THURSDAY NIGHT...AS THE LOW LEVEL JET INTERACTS WITH THE SURFACE BOUNDARY. SCHMIT && .PREVIOUS DISCUSSION... 501 AM CDT WED... THE MAIN FOCUS FOR THIS MORNING HAS BEEN ON OUR CHANCE OF THUNDERSTORMS FOR TODAY AND TONIGHT. OVERNIGHT CONVECTION...NOW MOVING THROUGH CENTRAL NEBRASKA...WILL CONFUSE THE ISSUE OF WHERE THE APPROACHING COLD FRONT WILL END UP THIS AFTERNOON...AND WHEN CONVECTION WILL START TO FIRE AND PUSH INTO NORTHWEST MISSOURI. IN THE MORNING HOURS I HAVE A SMALL AREA OF LIKELY POPS IN THE NORTHWEST CORNER TO COVER THE WAYWARD CONVECTION THAT WILL REMAIN FROM THE OVERNIGHT CONVECTION IN NEBRASKA. WHILE IN THE AFTERNOON I SPREAD THE LIKELY POPS SOUTH AND EAST A COUNTY OR TWO AS EITHER THE FRONT...OR THE OUT FLOW BOUNDARIES FROM THE OVERNIGHT CONVECTION...SHOULD HELP FOCUS THE INSTABILITY ENOUGH TO FIRE SOMETHING OFF. AS FOR THE CHARACTER OF THE STORMS EXPECTED THIS AFTERNOON AND TONIGHT...CONVECTIVE PARAMETERS ARE A BIT OF A MIXED BAG. MID LEVEL CAPE AHEAD OF THE FRONT WILL BE RUNNING IN THE 2000+ J/KG RANGE...WITH LITTLE TO NO CAP. BUT...WITH WEAK WINDS ALOFT...SHEAR VALUES ARE NOT VERY GOOD...EVEN IN THE VICINITY OF THE FRONT. EXPECTATIONS ARE THAT THESE STORMS WILL QUICKLY BECOME OUTFLOW DOMINATED LIKE THE OTHER NIGHT...AND THAT A COLD POOL FROM THE INITIAL ROUND OF CONVECTION WILL PUSH THE ACTIVITY EAST AND SOUTH...WITH MODEST REDEVELOPMENT ALONG ELEVATED BOUNDARIES OF INSTABILITY AS THE ACTUAL SURFACE FRONT MOVES THROUGH. MAIN THREAT FOR SEVERE WEATHER WOULD BE IN NORTHWEST MISSOURI WHERE THE STORMS SHOULD BE AT THEIR STRONGEST...THOUGH PULSE SEVER ALONG THE OUTFLOW COULD ALSO OCCUR. DAMAGING STRAIGHT LINE WINDS AND HAIL ARE THE CONCERNS...THOUGH THE HAIL WILL HAVE A HARD TIME OF IT AS MODEL SOUNDINGS INDICATE FREEZING LEVELS WILL BE IN THE 14,000 TO 15,000 FOOT RANGE. OF MORE IMMEDIATE CONCERN THAN THE SEVERE WEATHER POTENTIAL IS THE FLOODING THREAT POSED BY TONIGHTS EXPECTED ACTIVITY. PRECIPITABLE WATER VALUES ACROSS THE ENTIRE REGION AHEAD OF THE FRONT ARE RUNNING AROUND 1 1/2 INCHES...WHICH WHEN COMBINED WITH VERY WEAK CORFIDI VECTORS...INDICATES THAT HEAVY RAIN IN SLOW MOVING STORMS WILL BE AN ISSUE. ALREADY SATURATED GROUND FROM OUR PREVIOUS PERIODS OF RAINFALL HAVE LEFT FLOOD GUIDANCE VALUES RATHER LOW IN MANY AREAS. THEREFORE...I HAVE OPTED TO ISSUE A FLOOD WATCH FOR AREAS ALONG AND NORTH OF THE INTERSTATE 70 FOR TONIGHT THROUGH NOON THURSDAY. I DID NOT PUSH THE WATCH FARTHER SOUTH AS I EXPECT THE CONVECTIVE ACTIVITY TO WEAKEN AS IT MOVES SOUTH. THIS WILL NEED TO BE CLOSELY LOOKED AT THOUGH BY THE DAY SHIFT. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FROM 700 PM WEDNESDAY UNTIL NOON THURSDAY FOR ZONES KSZ025...KSZ102>105. MO...FLOOD WATCH FROM 700 PM WEDNESDAY UNTIL NOON THURSDAY FOR ZONES MOZ001>008...MOZ011>017...MOZ020>025...MOZ028>033...MOZ037>040. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1226 PM CDT WED JUN 16 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL...BUT ISOLATED THUNDERSTORMS MAY PRODUCE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO EVOLVE OVER CENTRAL KANSAS TONIGHT AND MOVE EAST...REACHING EASTERN KANSAS AND WESTERN MISSOURI DURING THE OVERNIGHT HOURS. THIS COMPLEX OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AFOREMENTIONED THUNDERSTORM COMPLEX WILL CONTINUE AFFECTING THE OUTLOOK AREA ON THURSDAY MORNING. HEAVY RAIN AND DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREATS. OVERNIGHT THUNDERSTORM COMPLEXES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY AND FRIDAY NIGHT INTO SATURDAY. SEVERE WEATHER LOOKS POSSIBLE WITH THIS ACTIVITY...ESPECIALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS MAY ALSO BE NEEDED THURSDAY NIGHT AND FRIDAY NIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SCHMIT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 1 S PAOLA 38.56N 94.87W
06/16/2004 0.75 INCH MIAMI KS LAW ENFORCEMENT
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 1 W MOSBY 39.32N 94.32W
06/16/2004 CLAY MO FIRE DEPT/RESCUE
WATER FLOWING ACROSS LOW WATER CROSSING ON 122ND ST.
&&
SFThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408617.